NatureThroid Confusion

Hi!

I was wondering if anyone could shed any light onto my situation. I was diagnosed with Hypo and was on Synthroid 75 for about 3 years. It was okay, I didn't feel amazing all the time, but it was livable, just some fatigue and normal ebbs and flows of hormones. So, last June, I decided to give the natural stuff a try, just to see if I could feel any better than what I was feeling, since I'm very into organic and natural foods. Therefore, I started on NatureThroid 48.75. I remember the first morning, I felt very peaceful, but then it kind of turned into a high feeling. Then, I had a 2-3 week period of feeling horrible, severe confusion and even fainting. I talked to a pharmacist, my endo and primary and they all just said "Hmm, I'm not sure why you fainted, but any medication takes time, so just give it time." I'm always trying to educate myself, so I read how Selenium aids in thyroid health. So, I started taking 200 mg a day. It eventually felt like it evened out and helped some, whatever was causing the horrible symptoms when I first started on NDT, but it took a while. It's been an entire year now, since I started and through it all, I feel like I've been in and out of Hyperthyroid, due to possibly the Selenium pushing me over, however that works, I'm not sure, but I just kept on, thinking it will even out. So, about a month ago, I ran out of Selenium. I felt amazing, better than I had felt in a long time. So, I thought Hmm, I'll just stop taking it. Well with each week, I got worse and worse. I now feel the worst I've ever felt, even before diagnosis. My main symptom is brain confusion, fog, and drowsiness. It feels like right when you get out of surgery...confused, dreamy, drowsy. It's very annoying to say the least! I tried starting back on Selenium, but I felt even worse for two days, so I quit. I felt so sick, I went to the doc just to check everything and my TSH is usually 1.5ish, and it is at 3.6 now, but my endo said "Oh that's a normal fluctuation with NDT." Also, my selenium is a little high, so even if that might make me feel better in a small dose, I'm cautious bc it's still high in my blood. So, do you think the T3 is causing the brain fog, since I never felt like this on Synthroid? How and why did the selenium affect me the way it did? Is it an allergic reaction to NDT? I almost want to just stop taking NDT, but I know that's a no-no. And if they want to increase, I'm afraid the confusion would get even worse. Has anyone else ever experienced such symptoms? Anywho, any insight would be unbelievably amazing. Thank you so so so very much!

4 Replies

oldestnewest
  • Normally, on NDT if you are on a therapeutic dose (ie one that gives you free T3 at the top of the range) your TSH would be suppressed.

    Has free T3 been measured? Because if not you need it tested asap. My suspicion is that you are seriously undermedicated.

    You also need B12, ferritin, folate and D3 tested. B12 and/or iron deficiency symptoms can look like this.

  • Thank you, Ruthi! I really appreciate your help! I did have B's/Folate/D tested and all were in the normal range.

    But my

    Free T3 is 2.1 (2.3-4.2) and

    Free T4 is .9 (.8-1.8)

    Do you think these low/borderline results could be making me feel this way and would more NDT possibly help?

  • 'Do you think these low/borderline results could be making me feel this way and would more NDT possibly help?'

    Not Ruthi, but yes. Your dose is too low.

  • Yes, your dose is too low, free T3 needs to be towards the top of the range.

    What were your actual results for the others?

You may also like...